the breast cancer
support charity

Showing results for 
Search instead for 
Do you mean 
Member
Jose
Posts: 13
Registered: ‎27-03-2013

Re: Chemo side effects

Thanks for joining in as you call it ,congratulations on your 4 yr celebration (have a great time )
Funnily enough I've noticed my hair hurts to touch sometimes ,I never put it down to chemo but I suppose it must be (wierd stuff ) but where would we be without it !!
All the best in the future god bless x
Please use plain text.
Member
moorcow
Posts: 641
Registered: ‎01-05-2012

Re: Chemo side effects

So glad the worst is over with your nails Jose- I just couldn't help joining in - mine were so wierd looking during / after chemo that I was asked if I would have them photographed for medical education ...hee hee, but you know what they didn't hurt but my HAIR did - can you believe it my actual hairs hurt to touch when they regrew!

that chemo sure is powerful stuff, thank goodness!! ( I am close to celebrating 4 years out!)

Please use plain text.
Member
Jose
Posts: 13
Registered: ‎27-03-2013

Re: Chemo side effects

Hi
Thanks for your comments ,my nails have stopped being painful and are growing ,I keep them as short as I can so I don't catch them but it will take ages for them to fully recover,but never mind I suppose things could be a lot worse.
Good luck with your recovery xx
Please use plain text.
Member
Jose
Posts: 13
Registered: ‎27-03-2013

Re: Chemo side effects

Hi I wasn't advised about anything really ,I was just given pages of information and a few side effects.then asked if I had any questions.but I don't think anybody can think of questions at a time like that .so thanks for sharing your experience with me it's a great help.
All the best good luck x
Please use plain text.
Member
Jose
Posts: 13
Registered: ‎27-03-2013

Re: Chemo side effects

Hi there no one has ever advised me to paint my nails ,I thought it might be harmful and I couldn't keep an eye on what was happening ,they are not painful anymore so I just keep them very short so I don't catch them I don't think I would have gone for the gloves though .
I hope your recovery is swift good luck x
Please use plain text.
Member
HueyL
Posts: 41
Registered: ‎17-02-2013

Re: Chemo side effects

Hi, I had 3 fec and 3 docetaxol in June. I was given frozen gloves for my feet and hand to prevent nails falling off. Also I was told that sunlight can affect the nails so to paint them with very dark nail polish. I did all of these things and did not lose my nails,although they were very flimsy. Hope this helps, good luck x

 

Please use plain text.
Member
Tracy1967
Posts: 393
Registered: ‎30-09-2013

Re: Chemo side effects

I was advised to paint nails dark or opt for gel nails before chemo. Apparently when the light gets to the cuticles this is what causes the nails to lift. I'm seeing my oncologist on the 13th Dec and will check this though.
Please use plain text.
Member
Curleychris
Posts: 71
Registered: ‎27-07-2013

Re: Chemo side effects

Hi Jose I had Fec-t completed end of May this year, all my fingernails eventually dropped off leaving new nails underneath still breaking and splitting but just keeping them short. My toenails did not come off but have ridges across them but tend to keep feet covered.
hope yours settle down soon they can be quite uncomfortable.
Please use plain text.
Member
Jose
Posts: 13
Registered: ‎27-03-2013

Re: Chemo side effects

Hello helm
Thank for sharing your experiences with me ,actually my nails sound exactly like yours ,as they are growing I can see the new nail is growing normally ,luckily I have only got a couple left that are painful the rest have come away from the bed ,but they are all pretty horrible looking , I just have to keep cutting them. Very short so I don't catholic them and pull them off ,I did go to drs to make sure they weren't infected so it will be just a matter of time.

Best of luck with your recovery too. X
Please use plain text.
Member
Helm
Posts: 65
Registered: ‎17-05-2013

Re: Chemo side effects

Hi Jose, sorry to hear you are having some pain. Whilst on Docataxel my nails hurt - I realise now this may have been because the skin under the nails was getting thick (it migh have been pushing the nail up thus causing pain) - as the nail is growing I can see the difference between the 'old' part of the nail, which is discoloured and raised compared to the new 'normal' nail growing near the nail bed. Nail problems seem to be a not unusual side effect.

 

I would say best thing to do would be to see your doctor and see if there is anything they can give you to help as the nail is coming away. Hopefully someone with the exact same experience might be able to give a little better advice.

 

Best of luck with the recovery:smileyhappy:

Please use plain text.
Member
Jose
Posts: 13
Registered: ‎27-03-2013

Re: Chemo side effects

Hi Kirstie thanks for sharing your experience with me ,it seems my nails are painfull and smelly before they come away from the bed and then they feel very wiered and fragile but I can see new growth so I keep cutting them very short .
Best wishes for the future
Love Jose God bless xxx
Please use plain text.
Member
Jose
Posts: 13
Registered: ‎27-03-2013

Re: Chemo side effects

Hi Maryland I'm really glad to hear from people with first hand experience my other hand which I thought wasn't so bad has been very painful this week ,but as they come away from the bed it seems to ease and the smell goes away . Luckily I can see new growth as I do as you did and keep cutting them as short as I can. All my best wishes for the future
Love Jose. God bless xxx
Please use plain text.
Member
Maryland
Posts: 233
Registered: ‎01-05-2012

Re: Chemo side effects

Hi Jose....haven't posted for ages (15 months since end of chemo) but nails were one of the side effects of Docetaxol I found most unpleasant! Mine became very brittle and started to come away from the nail bed. According to my Onc the 'D' chemo stops nail growth at each infusion, so you end up with ridges (I had 3) where the nail is very likely to come away. Not all of mine did.......best advice I can give is to cut them very short, not to wear nail varnish as this can mask any underlying infection and to moisturise, moisturise, moisturise! I used a good quality fragrance free hand cream and wore white cotton gloves to bed. 5 months after chemo finished my nails started to look 'normal' again, and now they are perfectly fine. Toe nails take longer to recover...mine up to a year. It may be worth asking about the 'smell' as that could imply an infection. Hope some of this helps, and all good wishes for the remainder of your treatment...take care :smileyhappy:
Please use plain text.
Member
Kirstie
Posts: 162
Registered: ‎19-07-2012

Re: Chemo side effects

Hi Jose

I had chemo last year and yes lost some of my toe nails and my fingernails were horrid splitting half way down. All back now thank goodness fingernails better than toe nails. I had lots of jelly babies they helped :smileyhappy: and used nail strengthener polish good luck xx

Please use plain text.
Member
Jose
Posts: 13
Registered: ‎27-03-2013

Re: Chemo side effects

Hi stressy _ messy
Thanks for taking the time to reply ,it's a long hard road and it's nice to hear from someone who actually understands .Im pleased to hear you are five years on ,stay well and thanks again .
All the best Jose xx
Please use plain text.
Member
stressy_messy
Posts: 602
Registered: ‎01-05-2012

Re: Chemo side effects

[ Edited ]

Hi Jose, sorry you've not had any replies the forum moves quite quickly and posts get lost sometimes. I had Tax (docetaxol) chemo and my finger and toe nails looked horrible and eventually fell off, can't remember if they smelt though, it was over 5 years ago. It's one of the side effects from Tax. Hope others see your post now and will reply.

All the best and hope your on the road to recovery now xx

Please use plain text.
Moderator
Janet_BCC
Posts: 2,980
Registered: ‎01-05-2012

Re: Chemo side effects

Dear Jose

 

Welcome to the BCC Forum.  I'm sorry no one has responded to your question yet. 

 

This might be something the helpline could help with.  They are open from 9-5 on weekdays and 10-2 on Saturdays.  The number is 0808 800 6000

 

Very best wishes

 

Janet

BCC Moderator

Please use plain text.
Member
Jose
Posts: 13
Registered: ‎27-03-2013

Chemo side effects

Hi I'm Jose and I would like to know if anyone else has got painful fingernails and do they sometimes smell?
Mine are now coming away from the nail bed and look terrible . My chemo was docetaxol ,carboplatin ,and I also am having herceptin .
Would love to hear from someone this is my first post .
Please use plain text.